Erowid References Database
Holstege CP, Baer AB, Kirk MA.
“Prolonged hallucinations following ingestion of alpha-methyl-tryptamine”.
J Toxicol Clin Toxicol. 2003 Aug;41(5):746.
BACKGROUND: Alpha-methyl tryptamine (AMT) is a hallucinogenic agent that has recently been made a schedule I drug. Human AMT intoxication has never been reported in the medical literature even though it is prominently advocated on internet sites such as the Vaults of Erowid. We describe the first reported case of AMT intoxication.
CASE REPORT: A 21-year-old male college student presented to the ED after ingesting 270 mg of AMT he had purchased on the internet. He used the same batch of AMT numerous times previously for its "psychedelic properties," but this time miscalculated and took ten times what he had previously used. He presented 1 hour after ingestion with vital signs of: BP 183=93, P 52, RR 20, and T 36.4. He was awake, hyper-vigilant, orientated to only person, with mydriasis (10mm diameter), mild tremor, delayed response time, restlessness, exaggerated startle reaction, and visual hallucinations. Ten hours later, his symptoms began to resolve. Diagnostic tests (CBC, Chemistry, PT, PTT, EKG) were unremarkable except for potassium of 3.2. He was discharged home without complication.
Conclusion: Alpha-methyl tryptamine is a potent hallucinogen with effects that can last greater than 10 hours following ingestion of large doses.
|Notes # : Erowid Mention
[ Cite HTML